Mixing Morphine And Alcohol

462236569

Alcohol and morphine are depressants that affect the central nervous system. Depressants reduce neurotransmission levels in the brain interfering with respiration and other physiological systems. In extreme cases, mixing these two drugs can be fatal. Approximately 25% of all opiate related deaths involve using alcohol and opiates at the same time.

The interaction between the two drugs is what makes them so dangerous. Alcohol intensifies the negative side effects of morphine. This is the main reason why users should never mix morphine or other opiate medications with alcohol.

May users enjoy the sensation of mixing these two substances because morphine enhances the release of endorphins caused by alcohol. Endorphins are chemicals that stimulate the pleasure centers in the brain. This feeling of euphoria can last several hours before the unpleasant side effects of morphine kick in.

The negative and scary side effects caused by mixing these two substances often do not manifest until a few hours after consumption. This is when users start to feel dizzy and paranoia, anxiety, panic and fear may set in. The face becomes pale and the pupils constrict. Many people feel nauseous but some may experience severe abdominal cramping without vomiting.

When used as a medical treatment to relieve pain, morphine is released into the bloodstream slowly. Alcohol increases the metabolism of morphine and speeds up its release in the system. This sudden release of morphine increases blood pressure and causes breathing to become shallow and labored. The user may become extremely drowsy and fall into a deep, coma-like sleep. Long-term use can lead to chronic liver disease and infection. More alarmingly, flooding the circulation system with morphine puts the user at risk of suffering an overdose.

When an overdose occurs, there is very little time for anyone to react after the user starts experiencing symptoms. Death occurs quickly at this point. Even if friends or family members call for help, the emergency responders may not be able to arrive in time to save the user.

Because of the extreme effects of mixing morphine and alcohol, co-administration of these two substances is unsafe at any dosage.

Follow us for more information on alcohol and drug addiction and treatment.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s